Alert archive / Nevada / Wind Advisories in 2015

Wind Advisory 7, NWS Elko, NV

April 25, 2015Elko County, Nye County, Nevada

NWS Elko, NV issued this wind advisory at Apr 25, 2015, 10:04 AM PDT for Elko County, Nye County, Nevada. It took effect at Apr 25, 2015, 2:00 PM PDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2015, 10:04 AM PDT (17:04 UTC)
In effect from
Apr 25, 2015, 2:00 PM PDT
Expired
Apr 26, 2015, 2:33 PM PDT
In force
25 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Nye County, NV

The radar

The Elko radar (KLRX), 148 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 5.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2015-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2015-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

586 
WWUS75 KLKN 251704
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1004 AM PDT SAT APR 25 2015


NVZ040-260600-
/O.NEW.KLKN.WI.Y.0007.150425T2100Z-150426T0600Z/
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN
1004 AM PDT SAT APR 25 2015

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS
EVENING. 



* WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH

* TIMING...STRONGEST WINDS EXPECTED LATE AFTERNOON THROUGH THE
  EVENING HOURS.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN

* IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON ROADWAYS. TRAVEL
  WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING
  DUST MAY REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ033-260630-
/O.NEW.KLKN.WI.Y.0007.150426T0600Z-150426T1800Z/
SOUTHEASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
1004 AM PDT SAT APR 25 2015

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT SUNDAY. 


* WINDS...NORTHWEST WINDS 25 TO 35 MPH WIND GUSTS NEAR 50 MPH

* TIMING...STRONGEST WINDS EXPECTED TONIGHT NEAR MIDNIGHT THROUGH
  THE EARLY MORNING HOURS.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER

* IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON ROADWAYS. TRAVEL
  WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING
  DUST MAY REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RLC
5 follow-up statements
673 
WWUS75 KLKN 252124
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
224 PM PDT SAT APR 25 2015


NVZ040-260600-
/O.CON.KLKN.WI.Y.0007.000000T0000Z-150426T0600Z/
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN
224 PM PDT SAT APR 25 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH

* TIMING...STRONGEST WINDS EXPECTED BETWEEN 3 AND 8 PM.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN

* IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON ROADWAYS. TRAVEL 
  WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. AREAS OF 
  BLOWING DUST MAY REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ033-261800-
/O.CON.KLKN.WI.Y.0007.150426T0600Z-150426T1800Z/
SOUTHEASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
224 PM PDT SAT APR 25 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM PDT SUNDAY. 

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WIND GUSTS NEAR 50 MPH

* TIMING...STRONGEST WINDS EXPECTED TONIGHT BETWEEN MIDNIGHT AND
  5 AM.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER

* IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON ROADWAYS. TRAVEL 
  WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. PATCHY AREAS OF 
  BLOWING DUST MAY REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
376 
WWUS75 KLKN 260555
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1055 PM PDT SAT APR 25 2015

...GUSTY WINDS BEHIND THE DEPARTING STORM SYSTEM...

.A STORM SYSTEM WHICH BROUGHT RAIN AND SNOW TO THE GREAT BASIN ON
SATURDAY IS NOW MOVING AWAY. IN ITS WAKE...GUSTY WINDS WILL
CONTINUE ACROSS PORTIONS OF THE SILVER STATE THROUGH SUNDAY.

NVZ040-270000-
/O.EXT.KLKN.WI.Y.0007.000000T0000Z-150427T0300Z/
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN
1055 PM PDT SAT APR 25 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT SUNDAY. 

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH

* TIMING...STRONGEST WINDS EXPECTED BETWEEN 1 AND 6 PM SUNDAY.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN

* IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON ROADWAYS. TRAVEL
  WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ033-261800-
/O.CON.KLKN.WI.Y.0007.150426T0600Z-150426T1800Z/
SOUTHEASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
1055 PM PDT SAT APR 25 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY. 

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WIND GUSTS NEAR 50 MPH

* TIMING...STRONGEST WINDS EXPECTED TONIGHT BETWEEN MIDNIGHT 
  AND 5 AM. 

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER

* IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON ROADWAYS. TRAVEL
  WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RCM
006 
WWUS75 KLKN 260923
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
223 AM PDT SUN APR 26 2015

...GUSTY WINDS BEHIND THE DEPARTING STORM SYSTEM...

.A STORM SYSTEM WHICH BROUGHT RAIN AND SNOW TO THE GREAT BASIN ON
SATURDAY IS NOW MOVING AWAY. IN ITS WAKE...GUSTY WINDS WILL
CONTINUE ACROSS PORTIONS OF THE SILVER STATE THROUGH TODAY.

NVZ040-270300-
/O.CON.KLKN.WI.Y.0007.000000T0000Z-150427T0300Z/
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN
223 AM PDT SUN APR 26 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING...STRONGEST WINDS EXPECTED BETWEEN 1 PM AND 6 PM THIS
  AFTERNOON.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN

* IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON ROADWAYS. TRAVEL 
  WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ033-261800-
/O.CON.KLKN.WI.Y.0007.000000T0000Z-150426T1800Z/
SOUTHEASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
223 AM PDT SUN APR 26 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. 

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...STRONGEST WINDS EXPECTED EARLY THIS MORNING.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER

* IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON ROADWAYS. TRAVEL 
  WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RCM
000 
WWUS75 KLKN 261754
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1054 AM PDT SUN APR 26 2015

NVZ033-261900-
/O.EXP.KLKN.WI.Y.0007.000000T0000Z-150426T1800Z/
SOUTHEASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
1054 AM PDT SUN APR 26 2015

...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING. 

WINDS HAVE DIMINISH BELOW WIND ADVISORY CRITERIA THIS MORNING.
THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER...
BREEZY CONDITIONS WITH OCCASIONAL GUSTS 30 TO 40 MPH WILL
CONTINUE THROUGH SUNSET THIS EVENING.

$$

NVZ040-270300-
/O.CON.KLKN.WI.Y.0007.000000T0000Z-150427T0300Z/
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN
1054 AM PDT SUN APR 26 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING...STRONGEST WINDS EXPECTED BETWEEN 1 PM AND 6 PM THIS 
  AFTERNOON.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN

* IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON ROADWAYS. TRAVEL 
  WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JH
417 
WWUS75 KLKN 262133
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
233 PM PDT SUN APR 26 2015

NVZ040-262245-
/O.CAN.KLKN.WI.Y.0007.000000T0000Z-150427T0300Z/
NORTHWESTERN NYE COUNTY-
233 PM PDT SUN APR 26 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY FOR NORTHWESTERN NYE COUNTY. 

WINDS ARE EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA THIS
AFTERNOON...THUS THE WIND ADVISORY HAS BEEN CANCELLED.
HOWEVER...WINDS ARE STILL EXPECTED TO BE 20 TO 30 MPH HAVE LOCAL
GUSTS UP TO 45 MPH...ESPECIALLY NEAR TONOPAH...THROUGH 8 PM THIS
EVENING.

$$

JH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 25, 9:52 AM PDT, 12 minutes earlier.

Area forecast discussion, Apr 25, 9:52 AM PDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
952 AM PDT SAT APR 25 2015

SYNOPSIS...ANOTHER PACIFIC STORM SYSTEM WILL BRING RAIN AND SNOW
SHOWERS ALONG WITH ISOLATED THUNDERSTORMS TO THE GREAT BASIN
TODAY...ALONG WITH CHILLY TEMPERATURES. WINDY AND COOL BUT SUNNIER
WEATHER ON SUNDAY WILL GIVE WAY TO MUCH WARMER AND DRIER WEATHER
NEXT WEEK.

&&

.UPDATE...EXPECTING STRONG GUSTY WINDS LATER THIS AFTERNOON FOR
NORTHERN NYE COUNTY AND TONOPAH AREA...ALSO EXPECT GUSTY LEE SIDE
WINDS FOR WENDOVER AND SILVER ZONE PASS AREA TONIGHT THUS
INCREASED WINDS AND ISSUED A WIND ADVISORY FOR THOSE ZONES.

&&

.PREV DISCUSSION... /ISSUED AT 336 AM /

SHORT TERM...TODAY THROUGH MONDAY. GUIDANCE IS IN REASONABLE
AGREEMENT THIS MORNING. ONE LAST STRONG TROUGH MOVING IN FROM THE
PACIFIC TODAY TO MAKE FOR A RATHER MISERABLE START TO THE
WEEKEND...THOUGH THE MOISTURE IS MUCH- NEEDED IN OUR DROUGHT-
STRICKEN PART OF THE NATION. WARM ADVECTION PRECIPITATION WILL
DOMINATE THIS MORNING AS THE AXIS APROACHES THE CWA FROM THE WEST.
THEN...THIS AFTERNOON...COLD ADVECTION ALOFT WILL PROMOTE
CONVECTIVE DEVELOPMENT...WITH THUNDER AND GRAUPEL/SMALL HAIL
POSSIBLE. TEMPERATURES WILL BE COOL...AS COOL OR PERHAPS A BIT
COOLER THAN YESTERDAY...WITH ABUNDANT CLOUD COVER.

TROUGH AXIS SHIFTS EAST TONIGHT WITH DIMINISHING PRECIPITATION AS
INSOLATION ENDS AND THE LOWER ATMOSPHERE STABILIZES. SNOW LEVELS
WILL DROP TOWARDS MANY VALLEY FLOORS SO ANY LINGERING
PRECIPITATION COULD BE ACCUMULATING SNOW EVEN ON THE FLOORS...BUT
SHOULD LIKELY BE VERY LIGHT IF IT DOES.

LOW CUTS OFF TO OUR SOUTHEAST ON SUNDAY AND NORTHWEST PRESSURE
GRADIENT TIGHTENS UP. THIS MAY MEAN A WIND ADVISORY EVENT IN PARTS
OF THE AREA (NYE COUNTY MAINLY WITH GUSTS POSSIBLY REACHING 50-55
MPH. MAV GUIDANCE IS NOTICEABLY HIGHER THAN MET WITH WIND SPEEDS SO
WILL WAIT BEFORE ISSUING ANYTHING...ESPECIALLY SINCE ITS STILL 36
HOURS OUT. OTHERWISE...MUCH DRIER WITH SUNSHINE RETURNING AS THE
RIDGE TO OUR WEST STARTS TO SLOWLY NOSE EAST INTO NEVADA.
TEMPERATURES WILL RISE JUST A BIT THANKS TO THE SUNSHINE BUT STILL
COOLISH...AND THE WIND WILL MAKE IT FEEL DOWNRIGHT CHILLY.

RIDGE CONTINUES SLOWLY BUILD EASTWARD MONDAY WITH DIMINISHING
WINDS...SLOW WARMING...AND PLENTY OF SUNSHINE. RCM

LONG TERM...MONDAY NIGHT THROUGH FRIDAY. THE MODELS ARE IN
DECENT AGREEMENT FOR THE BEGINNING OF THE LONG TERM PERIOD. ALL
SOLUTIONS ARE DEPICTING A RIDGE OF HIGH PRESSURE OVER THE
SOUTHWEST. THIS WILL LEAD TO MOSTLY SUNNY SKIES ON TUESDAY WITH
AFTERNOON TEMPERATURES IN THE MID TO UPPER 70S. WINDS WILL REMAIN
ON THE LIGHT SIDE.

TUESDAY NIGHT AND WEDNESDAY...MODELS ARE SHOWING THE RIDGE AXIS
SHIFTING TO THE EAST...IN RESPONSE TO A PACIFIC STORM SYSTEM
ENTERING THE PACIFIC NORTHWEST. THE FLOW WILL GENERALLY BE IN A
WEST TO EAST FASHION. AFTERNOON HIGHS ON WEDNESDAY WILL AGAIN BE
ABOVE NORMAL WITH READINGS IN THE MID TO UPPER 70S WITH LIGHT
WINDS ONCE AGAIN.

WEDNESDAY NIGHT AND THURSDAY...CHANGES IN THE MODELS START
OCCURRING WITH THE NEXT STORM SYSTEM. THE EUROPEAN CONTINUES THE
WEST TO EAST FLOW WHILE THE GFS CARVES A SHORTWAVE TROUGH IN THE
NORTHWEST PACIFIC. SHOULD BE A TAD WARMER DURING THE
OVERNIGHT...WITH AFTERNOON HIGHS ON THURSDAY AGAIN ABOVE NORMAL.

MODELS ARE SHOWING SOME KIND OF TROUGH COMING INTO THE PACIFIC
NORTHWEST...BUT VARY GREATLY IN THE TIMING AND STRENGTH. DID NOT
MAKE TOO MANY CHANGES THIS FAR OUT IN THE FORECAST AS A RESULT.

AVIATION...A MOIST ATMOSPHERE AND AN APPROACHING STORM SYSTEM
WILL PROVIDE MAINLY RAIN SHOWERS OVER ALL TERMINALS...WITH
ISOLATED -TSRA POSSIBLE. WITH TROUGH PASSAGE THIS EVENING...ANY
LIGHT RAIN SHOWERS WILL CHANGE OVER SNOW SHOWERS. LOOK FOR
MVFR/IFR REDUCTIONS TO CIG/VSBY DURING THE DAY AND EVENING. WINDS
SW10-15G2025KT DURING THE LATE MORNING TO AFTERNOON...DECREASING
IN THE EVENING.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING
FOR NORTHWESTERN NYE COUNTY.

WIND ADVISORY FROM 11 PM THIS EVENING TO 11 AM PDT SUNDAY FOR
SOUTHEASTERN ELKO COUNTY.

&&

90/87
Hazardous weather outlook, Apr 25, 3:41 AM PDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
341 AM PDT SAT APR 25 2015

NVZ040-041-252200-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
341 AM PDT SAT APR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA.

.DAY ONE...TODAY AND TONIGHT.

RAIN AND SNOW SHOWERS WILL RESULT IN INCLEMENT WEATHER ACROSS THE
REGION. THUNDER AND SMALL HAIL ARE ALSO POSSIBLE. MINOR TRAVEL
DIFFICULTIES DUE TO RAIN...WET SNOW...AND SMALL ACCUMULATIONS OF
HAIL SHOULD BE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG GUSTY NORTHWEST WINDS ARE EXPECTED SUNDAY. GUSTS OVER 50
MPH ARE POSSIBLE. A WIND ADVISORY MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

RCM

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 12:43 PM PDTSpecial Weather StatementLKN62 min
Apr 25, 1:27 PM PDTSpecial Weather StatementLKNWhite Pine48 min

Nearby

Wind Advisories in Nevada, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.